Skip to main content

Programme

 

Final Program

40 papers (9-minute) in 11 panels organized by themes.

Pdf:  final program

 

Thursday, June 24

Time

 

EDT

CEST

9:00am –9:10

3:00pm – 3:10

Welcome video by Deans of Humanities and Health Faculty

5 min

9:10am – 9:40

3:10pm – 3:40

Keynote 1: Rishi Goyal (Columbia University)

30 min

9:40am – 10:25

3:40pm – 4:25

Panel 1: Sensing space in health care

Panel 2: Healing architecture

45 min

10:25am – 10:40

4:25pm – 4:40

Break

15 min

10:40am – 11:25

4:40pm – 5:25

Panel 3: History of hospital sites

Panel: 4 Spaces of healthcare

45 min

11:25am – 11:55

5:25pm – 5:55

Lunch/Dinner

30min

11:55pm – 12:40

5:55pm – 6:40

Keynote 2: Kenneth Holm (vice hospital director)andSimon Starling (artist)

45min

12:40pm – 1:45

6:40pm – 7:45

Panel 5: Literary spaces

Panel 6: Educational spaces

1h 5 min

1:45 pm -

7:45pm -

Reception in “wonder.me”

 

 

 

Friday, June 25

Time

 

EDT

CEST

9:00am – 9:45

3:00pm – 3:45

Keynote 3: Sarah Curtis (Durham University)

45 min

9:45am – 10:40

3:45pm – 4:40

Panel 7: New technologies in spaces

Panel: 8 Spaces of aging

55 min

10:40am – 10:55

4:40pm – 4:55

Break

15 min

10:55am – 11:40

4:55pm – 5:40

Panel 9: Health landscapes

Panel 10: Health care institutional spaces

45 min

11:40am – 12:10

5:40pm – 6:10

Lunch/Dinner

30 min

12:10pm – 12:55

6:10pm – 6:55

Keynote 4: Christian Karlsson (architect) and Ursula Andkjær Olsen (poet)

45 min

12:55pm – 1:50

6:55pm – 7:50

Panel 11: Accounts of healing spaces

 

55 min

1:50pm -

7:50pm -

Closing words by Arden Hegele and Anders Juhl Rasmussen

 

 

Keynote Spearkers

Keynote 1: Rishi Goyal (Chair Anders)

Keynote 2: Kenneth Holm and Simon Starling (Chair Anders)

Keynote 3: Sarah Curtis (Chair Rishi)

Keynote 4: Christian Karlsson and Ursula Andkjær Olsen (Chair Anders)

 

 

Thursday, June 24  

 

Panel 1 (3) Sensing space in health care (Chair Anne-Marie)

Birgitte Folmann, University College South Denmark (Denmark)

Alessia Pannese, University of Oxford (UK)

Connie Timmermann et al., University of Southern Denmark (Denmark)

 

Panel 2 (3) Healing architecture (Chair Cindie)

Phillip Barrish, University of Texas-Austin (US)

Susanne Friis Søndergaard et al., Aarhus University (Denmark)

Albert Jose and Viswanath Swamy, University of Washington/Columbia University (US)

 

Panel 3 (3) History of hospital sites (Chair Anne-Marie)

Agnes Arnold Foster, McGill University (Canada)

Diana-Andreea Novaceanu, University of Bucharest (Rumania)

Joana Balsa de Pinho, University of Lisbon (Portugal)

 

Panel 4 (3) Spaces of healthcare (Chair Cindie)

Harriet Barratt, York St. John University (UK)

Esther Kentish, University of Oxford (UK

Anita Wohlmann, University of Southern Denmark (Denmark)

 

Panel 5 (5) Literary spaces (Chair Peter)

Jane A. Hartsock, Indiana University School of Medicine (US)

Ingri Løkholm Ramberg, The Arctic University of Norway (Norway)

Bassam Sidiki, University of Michigan (US)

Tobias Skiveren, Aarhus University (Denmark)

Eva-Maria Trinkaus, Univesity of Graz (Austria)

 

Panel 6 (5) Educational spaces (Chair Arden)

Emily S. Backman and Katherine J. Head, Indiana University-Purdue University (US)

Bronwyn Cooper et al., MD, University of Massachusetts (US)

Marin Gillis and Kendra Kirchmer, Florida International University/Kansas State University (US)

Kendra Kirchmer and Marin Gillis, Kansas State University/ Florida International University (US)

Kamilla Pedersen, Aarhus University (Denmark)

 

Friday, June 25 

 

Panel 7 (4) New technologies in spaces (Chair Sara)

Saljooq M. Asif, Columbia University (US)

Jonathan Garfinkel & Daniel Laforest, University of Alberta (Canada)

Corisa Rakestraw, University of Texas (US)

Brian J. Troth, Ohio State University (US)

 

Panel 8 (4) Spaces of aging (Chair Anita)

Soubhana Asif, Boston University (US)

Saima Nafis, Coventry University (UK)

Ulla Kriebernegg et al., University of Graz (Austria)

Katharina Zwanzger, University of Graz (Austria)

 

Panel 9 (3) Health landscapes (Chair Sara)

Fella Benabed, Annaba University (Algeria)

Josie Crawley and Jean Ross, Otago Polytechnic (New Zealand)

Anna West, Haverford College (US)

 

Panel 10 (3) Health care institutional spaces (Chair Anita)

Marie Allitt, University of Oxford (UK)

Ichraf Aroua, National School of Architecture and Urbanism, (Tunesia)

Brenda Bogaert, University Lyon (France)

 

Panel 11 (4) Accounts of healing spaces (Chair Arden)

Carole Stewart Anhalt, University of Texas Medical Branch (US)

Anna Mukamal, Stanford University (US)

Wendy Shilton, University of Prince Edward Island (Canada)

Indigo Weller and Rishi Goyal, Columbia University (US)

 

Guidelines 

Here are a few guidelines for participating in the virtual Summer Institute:

  1. Every panel is chaired be medical humanities scholars from University of Southern Denmark plus Arden Hegele. Each presenter will be shortly presented and then have maximum 9 minutes to give a paper. Powerpoint slides can be shared as we will make you a “co-host” of the panel. All papers are presented before a general discussion of the papers in maximum 15 minutes. 
  2. If you want to comment on a paper in the discussion, please write an “X” in the chat or use the function “Raise hand”.
  3. Please remember to mute your microphone when not speaking and, if possible, turn on the camera when you participate in panels. We also kindly request you to leave a panel in the break, and not while someone is presenting.
  4. Keynote lectures will be held as webinars; a lecture is 30 minutes plus 15 minutes discussion (exept Rishi Goyal’s lecture which is 20 minutes plus 10 minutes discussion). If there are two presenters, the first will have 20 minutes, the second 10 minutes. In the webinar-room, you can as participant only see and hear the presenter and moderator.
  5. If you want to respond to the keynote lecture in the discussion, please write your question or comment in the chat; you can choose to send to only “panelist” or “panelist and attendees”.
  6. Thursday afternoon/night, we will meet for a virtual reception in the social space Wonder.me; https://www.wonder.me/ (see introduction below)
  7. The conference links are accessible in the web platform Sway (under construction) and will be sent out one week before the conference.

 

Introduction to Wonder.me

 

When you log in to the site, you get an avatar that can move around the area. The avatar appears as a small round image. The picture is taken with the computer camera when you arrive.

 

You move around the rooms via your avatar using “the mouse”. When you get close to another participant, a circle is formed. Within the circle, one can talk directly to each other. The conversation is with video if one has allowed Wonder to use the computer camera. There can be a maximum of 15 participants in a circle. If there are more, you have to start a new circle. In addition to talking to the people in a circle, you can also send chat messages. Messages can be sent to individuals, to the participants in a circle, or to all participants in the room.

 

NOTE!

  • Wonder.ME can tease a little with the sound, so try it out with or without a headset
  • Mac user: DO NOT use Safari
  • Best experience and recommendation is that everyone uses the browser Google Chrome

 

 

Find the Abstract Catalogue

Last Updated 15.06.2021